MAUDE Adverse Event Report: SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD

SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD
Model Number 7055M-90
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Undesired Nerve Stimulation (1980)
Date of Event 10/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, review of the surgical technique manual, ifu, certificates of analysis and fmeas, there is no indication of device failure and no indication that the device was out of specification.The most probable root cause is user error: improper implant size selection, using an implant that was too long.
 
Event or Problem Description
The patient had left side si joint arthrodesis in (b)(6) 2019 where three implants were installed.The patient later complained of left side radicular pain.The surgeon determined that the middle positioned implant had breached the neuroforamen.In (b)(6) 2019, the surgeon performed a revision procedure where he removed both the middle positioned implant with chisels as it was solidly fixed in bone.He then installed a shorter implant of the same type into the explant void.No other preexisting implants were adjusted or removed.The status of the patient following the revision procedure is not known.

Brand Name
IFUSE IMPLANT SYSTEM
Common Device Name
ORTHOPEDIC ROD
Manufacturer (Section D)
SI-BONE, INC.
471 el camino real
suite 101
santa clara CA 95050 4482
MDR Report Key9272170
Report Number3007700286-2019-00129
Device Sequence Number13984816
Product Code OUR
UDI-Device Identifier00851085007374
UDI-Public00851085007374
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K190230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/16/2023
Device Model Number7055M-90
Device Lot Number2641481
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2019
Initial Report FDA Received Date11/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR